EconPapers    
Economics at your fingertips  
 

Option pricing with sparse grids

Thomas Mertens

No 449, Computing in Economics and Finance 2005 from Society for Computational Economics

Abstract: We investigate the suitability of sparse grids for solving high-dimensional option pricing and interest rate models numerically. Starting from the partial differential equation, we try to - at least partially - break the curse of dimensionality through sparse grids which will result from a multi-level splitting of the solution. We make use of an adaptive algorithm in spacetime exploiting the smoothness of the solution. In order to compute sensitivities (the so-calles "greeks"), we avail of interpolets as a smooth basis function leading to faster convergence. Finite differences allow us to adjust the order of consistency. The code providing the results of the paper was designed for fast solving making use of an efficient preconditioner and parallelization. The specific choice of boundary conditions is crucial to obtaining good approximations to the true solution. Different types will be compared here. Our findings suggest the usage of locally full grids in order to approximate the singularity in the initial data. However, this modification does not lead to a deterioration of the speed of convergence which will yield a rate of 4 for the solution. That means the Gamma sensitivity converges as a second derivative at a rate of 2

Keywords: Sparse grids; option pricing; basket options (search for similar items in EconPapers)
JEL-codes: C63 G12 (search for similar items in EconPapers)
Date: 2005-11-11
References: Add references at CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:sce:scecf5:449

Access Statistics for this paper

More papers in Computing in Economics and Finance 2005 from Society for Computational Economics Contact information at EDIRC.
Bibliographic data for series maintained by Christopher F. Baum ().

 
Page updated 2023-01-05
Handle: RePEc:sce:scecf5:449